MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEAD CENTRE JIG - 11S; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD HEAD CENTRE JIG - 11S; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection or set up for thr, the head centre jig - 11s was found to be broken.As this was noticed before the surgery, no surgical delay was reported, and a smith and nephew back-up device was available to finished the procedure.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during set up or inspection for a total hip replacement surgery, a head centre jig was observed to be broken.No surgical delay was reported, and a smith and nephew back-up device was available to finish the procedure.No patient injury or other complications were reported.A head centre jig (part no.90128255, batch no.Unknown) which was used in treatment was returned for investigation.Without a definitive batch number, a complete complaint history review cannot be performed.A review of the historical complaints data for the head centre jig was performed using part numbers and the reported failure modes to evaluate patterns of repeated failures or defects in a timeframe of 12 months prior to the date in which the incident was reported.No other similar complaints have been identified for the part number and the reported failure mode in this timeframe.As no device batch numbers were provided for investigation, a manufacturing record review and device labelling / ifu review could not be performed.However, the released devices would have met manufacturing specifications at the time of production.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.Upon visual inspection it was noticed that the instrument was found to have general wear and tear, with scratches across the surface of the device.The laser marking was very faded, barely legible and cannot be confirmed.Based on the limited information provided and product evaluation of the returned instrument, we cannot advance the investigation or confirm this complaint; our investigation remains inconclusive, and a definitive root cause cannot be determined.Considering the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.The device cannot be repaired and will be retained.

Brand Name
HEAD CENTRE JIG - 11S
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12103604
Report Number3005975929-2021-00341
Device Sequence Number4816272
Product Code NXT
UDI-Device Identifier03596010542175
UDI-Public03596010542175
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128255
Device Catalogue Number90128255
Device Lot Number303550001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date01/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown